Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 14, 2021Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2021, 7:51 PM EDT for Warren County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 7:51 PM EDT (23:51 UTC)
Expired
Jun 14, 2021, 8:30 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Warren County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

924 
WWUS82 KFFC 142351
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Mon Jun 14 2021
 
GAZ051-061-062-150030-
Taliaferro GA-Hancock GA-Warren GA-
751 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 830 PM EDT...

At 751 PM EDT...a strong thunderstorm was near Barnett, or near
Crawfordville...moving south at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Warrenton, Sparta, Crawfordville, Norwood, Sharon, Camak,
Springfield, Cadley, Shoals, Jewell, Beall Springs, Mayfield,
Powelton, Barnett, Reese, Mesena, Raytown and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3332 8255 3332 8259 3331 8263 3328 8267
      3326 8275 3325 8275 3323 8279 3326 8297
      3348 8300 3349 8298 3352 8299 3360 8268
      3360 8266 3361 8265 3346 8259 3341 8255
      3335 8255 3336 8253 3334 8250
TIME...MOT...LOC 2351Z 337DEG 16KT 3348 8285 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:18 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 14, 3:18 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 PM EDT Mon Jun 14 2021

.SHORT TERM /Tonight through Tuesday Night/...

Despite the frontal boundary having relatively little dynamics and
very weak shear, there is an ample instability axis of ML/SB CAPE
3500-5000 J/kg along and ahead of. Also fairly high DCAPE to aid
momentum transport of downdrafts so cannot rule out some strong to
isolated severe development. Coverage should diminish going into
the evening and allow for some clearing conditions and light to
calm winds.

Tuesday will have another boundary push through but even more
moisture starved so will mainly be a reinforcing push of a drier
airmass, but some enhanced gradient winds will kick in out of the
NW and many areas will have winds 10-15 mph gusting 20 mph. Kept a
sliver of slight pops in the far south for mainly the afternoon
as the boundary and some aided sfc convergence near lingering
moisture could trigger some isolated convection, though vast
majority of CWA should be dry and mostly sunny. Slightly above
normal temps expected for afternoon highs with mid 80s to low 90s
in the north to mid 90s in central GA.

Baker

&&

.LONG TERM /Wednesday through Monday/...

The cooler and noticeably drier air will remain in place across the
area through Thursday before the influence of a weak sub-tropical
ridge begins to open the Gulf back up to deeper moisture, heading
into the weekend. As mentioned in previous day/s discussions, medium
range models have been in good agreement with some sort of tropical
wave/low pressure center meandering north across the western Gulf of
Mexico over the next 3-5 days. As of this discussion, the National
Hurricane Center has a 70 percent chance of this "wave" developing
into a tropical system in the next 5 days. Depending on its forward
motion/track and intensity, this could become a player for our
weather as early as this weekend, possibly stretching into the early
and middle part of next week. Of course, much uncertainty remains
this far out.

Safe to say that moisture and upr lvl energy will increase across
the area Fri-Sun with chances for precip gradually going up due to
these factors. Temperatures will gradually warm back up by Friday,
along with the humidity. Temps become dependent on how widespread
rainfall is this weekend. At this time, leaning toward a wetter
scenario.

DJN.83

&&

.AVIATION...
18Z Update...
Mainly SCT/BKN cu field this afternoon near 5 kft and some
isolated to scattered SHRA/TSRA along and ahead of a weak front
pushing southward so have tempo TSRA 18-21z for northern sites and
20-24z for southern. Mostly NW winds 4-7 kts this afternoon except
VRB gusts possible with any TSRA, then calm to light WNW overnight
and increasing out of NW for Tuesday 9-14 kts gusting 20-24 kts.
Skies becoming mostly clear overnight through Tuesday.

//ATL Confidence...18Z Update...
Medium on overall TSRA coverage this afternoon.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  92  63  89 /  20   0   0   5
Atlanta         70  89  65  87 /  10   0   0   0
Blairsville     63  81  56  80 /  10   0   0   5
Cartersville    66  87  60  86 /  10   0   0   0
Columbus        71  95  67  90 /  30  10   5   0
Gainesville     69  88  63  85 /  10   0   0   5
Macon           69  96  65  93 /  30  10   5   0
Rome            67  89  61  87 /  10   0   0   0
Peachtree City  68  91  62  87 /  20   5   5   0
Vidalia         73  96  70  91 /  20  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....DJN.83
AVIATION...Baker
Hazardous weather outlook, Jun 14, 3:34 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
334 PM EDT Mon Jun 14 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
334 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms will be possible this
afternoon into evening across North and Central Georgia as a front
moves through the area. Some storms could be strong along with
isolated severe with strong to damaging winds, small hail, heavy
rain, and frequent lightning as the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There will be a chance of thunderstorms across south central
Georgia Tuesday. Dry conditions expected Wednesday through Friday.
Thunderstorms will again be possible across North and Central
Georgia on Saturday and Sunday. The greatest chance will be during
the afternoon and evening hours. A few stronger thunderstorms cannot
be ruled out on any of these days, however no organized or
widespread severe weather is expected. The primary threat from any
thunderstorms will be frequent lightning, gusty winds, and brief
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 14, 5:37 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Mon Jun 14 2021

GAZ045-142215-
DeKalb GA-
537 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB COUNTY UNTIL
615 PM EDT...

At 537 PM EDT...a strong thunderstorm was over Panthersville, or near
Decatur...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, Decatur, Clarkston, Stone Mountain, Avondale Estates, Pine
Lake, Belvedere Park, North Decatur, North Druid Hills,
Candler-Mcafee, Druid Hills, Tucker, Belmont, Arabia Mountain, Redan,
Scottdale, Kirkwood, Panthersville, East Lake and Gresham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3382 8435 3383 8414 3363 8411 3363 8414
      3364 8416 3364 8417 3365 8422 3364 8423
      3364 8425 3365 8425 3364 8428 3365 8435
TIME...MOT...LOC 2137Z 336DEG 9KT 3370 8424

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 14, 6:17 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Mon Jun 14 2021

GAZ049-050-142300-
Morgan GA-Greene GA-
617 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND WESTERN GREENE
COUNTIES UNTIL 700 PM EDT...

At 616 PM EDT...a strong thunderstorm was near Madison...moving
southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Madison, Greensboro, Buckhead, Carey, Swords, Godfrey and
Greshamville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3345 8345 3343 8352 3344 8354 3351 8366
      3371 8353 3357 8318
TIME...MOT...LOC 2216Z 294DEG 14KT 3356 8353

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 14, 6:25 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Mon Jun 14 2021

GAZ071-081-082-142315-
Monroe GA-Bibb GA-Crawford GA-
625 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...BIBB AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 715 PM EDT...

At 624 PM EDT...a strong thunderstorm was over Bolingbroke, or 8
miles southeast of Forsyth...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Roberta, Payne, Payne City, Lake Tobesofkee, Bolingbroke,
Russellville, Musella, Knoxville, Wesleyan, Lizella, Arkwright, Sandy
Point and Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3291 8407 3304 8376 3299 8372 3298 8372
      3296 8371 3295 8371 3295 8370 3292 8370
      3290 8367 3289 8366 3289 8363 3281 8357
      3264 8402
TIME...MOT...LOC 2224Z 336DEG 14KT 3295 8383

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 14, 6:38 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Mon Jun 14 2021

GAZ092-093-104-142315-
Macon GA-Schley GA-Sumter GA-
638 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY AND
NORTHWESTERN SUMTER COUNTIES UNTIL 715 PM EDT...

At 637 PM EDT...a strong thunderstorm was over Ellaville...moving
south at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Ellaville, Murrays Crossroads, Bumphead, La Crosse, Walls
Crossing and Friendship.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3215 8442 3240 8437 3240 8435 3238 8435
      3240 8434 3240 8432 3237 8432 3237 8425
      3239 8425 3239 8421 3213 8418 3208 8431
TIME...MOT...LOC 2237Z 000DEG 12KT 3226 8431

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 14, 6:46 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Mon Jun 14 2021

GAZ039-051-062-142330-
Taliaferro GA-Wilkes GA-Warren GA-
646 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN WILKES
AND WESTERN WARREN COUNTIES UNTIL 730 PM EDT...

At 646 PM EDT...a strong thunderstorm was over Alexander Stephens
Park, or over Crawfordville...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Crawfordville, Norwood, Sharon, Ficklin, Cadley, Barnett, Robinson,
Lyneville, Raytown, Alexander Stephens Park, Sandy Cross and Carters
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3333 8276 3339 8283 3343 8282 3344 8285
      3344 8288 3356 8300 3358 8301 3360 8299
      3362 8299 3362 8298 3366 8295 3367 8296
      3371 8294 3359 8264 3353 8262
TIME...MOT...LOC 2246Z 303DEG 11KT 3356 8289

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 14, 7:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Mon Jun 14 2021

GAZ051-061-062-150030-
Taliaferro GA-Hancock GA-Warren GA-
751 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 830 PM EDT...

At 751 PM EDT...a strong thunderstorm was near Barnett, or near
Crawfordville...moving south at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Warrenton, Sparta, Crawfordville, Norwood, Sharon, Camak,
Springfield, Cadley, Shoals, Jewell, Beall Springs, Mayfield,
Powelton, Barnett, Reese, Mesena, Raytown and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3332 8255 3332 8259 3331 8263 3328 8267
      3326 8275 3325 8275 3323 8279 3326 8297
      3348 8300 3349 8298 3352 8299 3360 8268
      3360 8266 3361 8265 3346 8259 3341 8255
      3335 8255 3336 8253 3334 8250
TIME...MOT...LOC 2351Z 337DEG 16KT 3348 8285

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jun 13, 10:37 PM EDTSpecial Weather StatementFFCDade23 min
Jun 14, 2:18 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Hall42 min
Jun 14, 2:59 PM EDTSpecial Weather StatementFFCHeard, Troup31 min
Jun 14, 3:05 PM EDTSpecial Weather StatementFFCHenry40 min
Jun 14, 3:07 PM EDTSpecial Weather StatementFFCHall38 min
Jun 14, 3:23 PM EDTSevere Thunderstorm WarningFFCHeard, Meriwether, Troup52 min
Jun 14, 4:02 PM EDTSpecial Weather StatementFFCBanks28 min
Jun 14, 4:15 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding45 min
Jun 14, 4:17 PM EDTSpecial Weather StatementFFCHarris, Troup43 min
Jun 14, 4:33 PM EDTSpecial Weather StatementFFCClayton42 min
Jun 14, 4:48 PM EDTSpecial Weather StatementFFCWebster27 min
Jun 14, 4:52 PM EDTSevere Thunderstorm WarningFFCGwinnett, Newton, Rockdale, Walton38 min
Jun 14, 5:02 PM EDTSpecial Weather StatementFFCButts28 min
Jun 14, 5:16 PM EDTSpecial Weather StatementFFCTaylor44 min
Jun 14, 5:34 PM EDTSpecial Weather StatementFFCNewton, Rockdale26 min
Jun 14, 5:37 PM EDTSpecial Weather StatementFFCDeKalb38 min
Jun 14, 6:17 PM EDTSpecial Weather StatementFFCMorgan43 min
Jun 14, 6:25 PM EDTSpecial Weather StatementFFCBibb, Crawford50 min
Jun 14, 6:38 PM EDTSpecial Weather StatementFFCSchley37 min
Jun 14, 6:40 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe50 min
Jun 14, 6:46 PM EDTSpecial Weather StatementFFCTaliaferro44 min
Jun 14, 7:01 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Warren, Wilkes44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.